Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 117, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Sep 4, 2017, 6:52 PM EDT for Fulton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2017, 6:52 PM EDT (22:52 UTC)
- Expired
- Sep 4, 2017, 7:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, OH
The radar
The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159
WUUS53 KIWX 042252
SVRIWX
OHC051-042315-
/O.NEW.KIWX.SV.W.0117.170904T2252Z-170904T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
652 PM EDT MON SEP 4 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Northeastern Fulton County in northwestern Ohio...
* Until 715 PM EDT
* At 651 PM EDT, a severe thunderstorm was located 7 miles south of
Blissfield, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Metamora, Lyons, Seward and Assumption.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4164 8410 4171 8411 4172 8388 4162 8388
TIME...MOT...LOC 2251Z 279DEG 49KT 4172 8391
HAIL...1.00IN
WIND...60MPH
$$
GH1 follow-up statement
984
WWUS53 KIWX 042312
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
712 PM EDT MON SEP 4 2017
OHC051-042321-
/O.EXP.KIWX.SV.W.0117.000000T0000Z-170904T2315Z/
Fulton OH-
712 PM EDT MON SEP 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY
WILL EXPIRE AT 715 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northwestern Ohio.
LAT...LON 4164 8410 4171 8411 4172 8388 4162 8388
TIME...MOT...LOC 2311Z 279DEG 49KT 4168 8355
$$
GHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 4:02 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 4, 4:02 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 402 PM EDT Mon Sep 4 2017 .SYNOPSIS... Issued at 336 PM EDT Mon Sep 4 2017 Severe weather is possible across much of the forecast area late this afternoon and evening. A line of storms from south central Lower Michigan extending southeast into central Illinois will track southeast through the region. Isolated damaging wind gusts will be the primary threat with some large hail also possible. Much cooler conditions are expected for the middle of the week, along for chances of showers, Wednesday into Thursday. && .SHORT TERM...(This Evening through Tuesday) Issued at 324 PM EDT Mon Sep 4 2017 Little change with respect to severe storm potential. Convection beginning to initiate across northeast CWA and will likely begin to develop farther southwest with time. Upscale growth amid moderately unstable 2500-3000 j/kg MLCAPE and 35 to 40 kts deep layer shear should ensue in relatively quick fashion with cold pool congealment and wind profiles to favor linear modality with isolated damaging wind gusts the primary threat. A distant secondary risk for some hail, especially early tied with plume of 7-7.5 c/km mid level lapse rates. Earlier offsets against full potential insolation with morning convective debris and smoke layer aloft may prove saving grace for a more widespread/higher end event. Rapid southeast progression out southeast edge CWA by 02-03 UTC. && .LONG TERM...(Tuesday Night through Monday) Issued at 324 PM EDT Mon Sep 4 2017 Multi-spoked upper low to dominate mid week with cooler temps. Tuesday daytime still likely a lull after extreme sweep out of airmass and next upstream trof axis and will continue dry for CWA. However, small chance for showers exist across far northern/northeast CWA associated with secondary pockets DCVA and 8-8.5 C/km 1000-700 mb lapse rates coincident with wrapped moisture. Higher chance showers midweek as vortex deepens/moves southward over Upper Great Lakes. Thereafter, dry period with gradual thermal moderation into early next week with CWA within heart of rex ridge between Irma and departed system through the Lower Great Lakes into New England. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1250 PM EDT Mon Sep 4 2017 VFR with wsw winds gusting 25-30 knots through at least mid afternoon as boundary layer continues to deepen/destabilize and flow strengthens in advance of a cold front. This strongly forced cold front then swings through KSBN 21-22z and KFWA toward 00z. Thunderstorms will likely accompany the frontal passage, more scattered/broken near KSBN and likely more organized/linear with a wind threat (40-60 kts) at KFWA. A brief period of LIFR to IFR appears likely as this line of convection moves through. Dry/cool advection post-frontal will provide lighter nw winds and VFR conditions tonight into Tuesday morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...Beach Hazards Statement through Wednesday morning for INZ003. MI...Beach Hazards Statement through Wednesday morning for MIZ077. OH...NONE. LM...Small Craft Advisory until 11 AM EDT Wednesday for LMZ043-046. && SYNOPSIS...AGD SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 4, 5:06 AM EDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 506 AM EDT Mon Sep 4 2017 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-050915- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 506 AM EDT Mon Sep 4 2017 /406 AM CDT Mon Sep 4 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Thunderstorms are expected late this afternoon and evening. Severe weather is possible. Damaging straight line winds are the primary threat but some hail may be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx INZ003-MIZ077-050915- La Porte-Berrien- 506 AM EDT Mon Sep 4 2017 /406 AM CDT Mon Sep 4 2017/ This hazardous weather outlook is for portions of southwest Michigan and northern Indiana. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon. These storms may be strong to severe with damaging winds possible. Dangerous swimming conditions due to high waves and rip currents are expected at Lake Michigan beaches today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dangerous swimming conditions due to high waves and rip currents will continue at Lake Michigan beaches through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-050915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 506 AM EDT Mon Sep 4 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft will continue through Wednesday morning. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Special weather statement, Sep 4, 5:52 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Northern Indiana
552 PM EDT MON SEP 4 2017
INZ014>016-042215-
Kosciusko-Marshall-Fulton-
552 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FULTON...KOSCIUSKO
AND SOUTHEASTERN MARSHALL COUNTIES...
At 551 PM EDT, a strong thunderstorm was located over Argos, or 8
miles southeast of Plymouth, moving east at 45 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Warsaw, Plymouth, Winona Lake, Bourbon, Argos, North Webster,
Pierceton, Mentone, Walnut, Tippecanoe, Etna Green, Leesburg,
Claypool, Burket, Sidney, Big Barbee Lake, Ridinger Lake, Monoquet,
Hoffman Lake and Atwood.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4132 8632 4137 8565 4118 8565 4118 8569
4110 8569 4114 8632
TIME...MOT...LOC 2151Z 269DEG 40KT 4124 8623
NWSLocal storm report, Sep 4, 5:58 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
558 PM EDT MON SEP 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND GST BOURBON 41.30N 86.12W
09/04/2017 M45 MPH MARSHALL IN MESONET
STATION ID; BOURI3.
&&
MCDSpecial weather statement, Sep 4, 5:58 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Northern Indiana
558 PM EDT MON SEP 4 2017
INZ020-042230-
White-
558 PM EDT MON SEP 4 2017
...A STRONG THUNDERSTORM WILL AFFECT WHITE COUNTY...
At 558 PM EDT, a strong thunderstorm was located over Remington, or
10 miles northeast of Wadena, moving east at 40 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Monticello, Wolcott, Reynolds, Chalmers, Burnettsville, Golden Hill,
Indiana Beach, Norway, Smithson, Idaville, Sitka and Cedar Point.
This includes Interstate 65 between mile markers 191 and 198.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4084 8710 4084 8678 4083 8658 4074 8658
4074 8675 4073 8676 4072 8675 4070 8676
4069 8675 4068 8676 4068 8674 4066 8678
4059 8677 4065 8710
TIME...MOT...LOC 2158Z 277DEG 36KT 4075 8710
NWSSpecial weather statement, Sep 4, 6:01 PM EDT, 51 minutes before
Special Weather Statement National Weather Service Northern Indiana 601 PM EDT MON SEP 4 2017 MIZ081-042215- Hillsdale- 601 PM EDT MON SEP 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HILLSDALE COUNTY... At 601 PM EDT, a strong thunderstorm was located 7 miles west of Hudson, moving east at 45 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Hudson, Pittsford, Ransom, Prattville, Shadyside, Betzer and Osseo. LAT...LON 4173 8436 4177 8460 4195 8458 4196 8436 TIME...MOT...LOC 2201Z 274DEG 40KT 4186 8449 NWS
Special weather statement, Sep 4, 6:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Northern Indiana
627 PM EDT MON SEP 4 2017
INZ015-020-022>024-042245-
Wabash-Miami-Cass-White-Fulton-
627 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WABASH...
SOUTHEASTERN WHITE...SOUTHEASTERN FULTON...CASS AND NORTHWESTERN
MIAMI COUNTIES...
At 626 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Akron to Brookston. Movement was
east at 40 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Logansport, North Manchester, Brookston, Akron, Mexico, Denver,
Roann, Burnettsville, Fulton, Macy, Clymers, Nyena Lake, Liberty
Mills, Leases Corner, Deedsville, Hoover, Idaville, Lucerne, Anoka
and Chili.
This includes Interstate 65 between mile markers 185 and 186.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4109 8602 4104 8602 4105 8568 4103 8568
4067 8637 4069 8637 4069 8652 4074 8653
4074 8668 4073 8670 4068 8674 4066 8678
4056 8677 4056 8703
TIME...MOT...LOC 2226Z 270DEG 34KT 4106 8599 4061 8687
NWSSpecial weather statement, Sep 4, 6:32 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
632 PM EDT MON SEP 4 2017
INZ007>009-018-OHZ001-004-042315-
Noble-Allen-De Kalb-Steuben-Defiance-Williams-
632 PM EDT MON SEP 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
STEUBEN...NORTHWESTERN ALLEN...SOUTHEASTERN NOBLE...DE KALB...
NORTHWESTERN DEFIANCE AND WILLIAMS COUNTIES...
At 632 PM EDT, strong thunderstorms were clustered near Kendallville,
moving east at 40 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Auburn, Kendallville, Bryan, Garrett, Montpelier, Hicksville, Butler,
Huntertown, Avilla, Albion, Waterloo, Edgerton, Hamilton, Pioneer,
Edon, St. Joe, Holiday City, Edgerton In Williams County, West
Jefferson and Leo-cedarville.
This includes the following highways...
Interstate 69 in Indiana between mile markers 316 and 339.
Interstate 80 in Ohio between mile markers 6 and 17.
LAT...LON 4143 8443 4111 8529 4118 8533 4118 8531
4126 8531 4127 8538 4137 8544 4140 8540
4170 8448
TIME...MOT...LOC 2232Z 254DEG 34KT 4142 8520
GHThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:32 PM EDT | Special Weather Statement | IWX | Williams | 43 min |
| Sep 4, 7:01 PM EDT | Special Weather Statement | IWX | Defiance, Henry | 44 min |
| Sep 4, 7:33 PM EDT | Special Weather Statement | IWX | Henry, Paulding | 27 min |
| Sep 4, 7:38 PM EDT | Special Weather Statement | IWX | Van Wert | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.